• JeffA JeffA
    June 28, 2008
    How long after I stop Seroquel does the weight gain stop?
    JeffA JeffA
    June 28, 2008

    I was on Seroquel for almost three years for bipolar, and I recently gradually stopped with the approval of my doctor. One of the reasons, among many, that I stopped was that I could not take the weight gain anymore.

     

    I was a Marine for 8 years and have never been overweight until I started taking medication. First I was diagnosed as simply depressed, and I was on Effexor xr for a year or so. I gained some weight with that, too.  I stopped cold turkey when I quit my job to go to school and subsequently lost my insurance. I lost the weight I had gained on the Effexor almos immediately, without much effort or diet change at all.

     

    I have been off of Seroquel for about 2 weeks now and feel geat, and am finally able to sleep without it. I am eating better and exercising more, but I haven't lost any weight and have actually gained a couple pounds. Does anyone know if this is normal, especially since I went gradually off of it, and will my body ever get back to normal weight-loss ability wise after taking Seroquel? How long before I notice a difference in weight gain?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • need2know June 29, 2008
    need2know
    June 29, 2008

    I was wondering what medication did you find to substitute for the seroquel?  I was trying to get off of seroquel and got down to 25mgs.  I was trying lamictal.  Unfortunately, I was having some very unpleasant side effects on the lamictal and had to discontinue it.

     

    I did go off of seroquel and was substituting geodan but I could not get to sleep at all for 6 days.  I did lose about 7lbs. overnight not on seroquel and I know that sounds impossible but my scale read 7lbs.less. 

     

    I think the reason you are gaining a few pounds is because you had developed an eating habit with seroquel and it will take a while to retrain your brain to not have the cravings that seroquel gave you.

     

    Let me know how you are doing in the next week please.  I am really interested in hearing of someone stopping seroquel after 3 years and staying off of it.  Good Luck!

    READ MORE
    • Aimee
      January 05, 2010
      Aimee
      January 05, 2010

      I gained 20 pounds in about 2-3 weeks after starting seroquel at 300mg. Over the past couple of months I have gradually stopped taking it. Now it has been about a week that I have stopped taking it and I cannot lose the weight! Over the past 4 weeks I run about 45-60 min a day and eat very small amounts of food. My Dr said it might be that seroquel has effected the way I use insulin which is making it difficult for me to lose weight. I want to know how long I have to go on like this before I lose weight!

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.